Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 5 de 5
Filter
1.
Biomed Pharmacother ; 149:112843, 2022.
Article in English | PubMed | ID: covidwho-1814158

ABSTRACT

The coronavirus disease 2019 (COVID-19) has overwhelming healthcare systems globally. To date, a myriad of therapeutic regimens has been employed in an attempt to curb the ramifications of a severe COVID-19 infection. Amidst the ongoing pandemic, the advent and efficacious uptake of COVID-19 vaccination has significantly reduced disease-related hospitalizations and mortality. Nevertheless, many side-effects are being reported after COVID-19 vaccinations and myocarditis is the most commonly reported sequelae post vaccination. Majority of these diseases are associated with COVID-19 mRNA vaccines. Various studies have established a temporal relationship between these complications, yet the causality and the underlying pathogenesis remain hypothetical. In this review, we aim to critically appraise the available literature regarding the cardiovascular side effects of the various mRNA vaccines and the associated pathophysiology.

2.
J Med Cases ; 13(2): 80-84, 2022 Feb.
Article in English | MEDLINE | ID: covidwho-1726961

ABSTRACT

Clinical trials of the messenger ribonucleic acid (mRNA)-1273 vaccine developed by Moderna proved excellent safety and efficacy for severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) prevention. However, the Centers for Disease Control and Prevention (CDC) has been investigating cases of myocarditis and pericarditis reported in the Vaccine Adverse Event Reporting System (VAERS) database. Currently, the CDC is reporting rates of 40.6 cases per million after second doses of mRNA vaccines administered to males 30 years or younger. Notably, the initial vaccine trials consisted of a limited number of adolescents and young adults; therefore, they were likely not powered to detect this rare potential side effect. We present a case of transient myopericarditis occurring in a young and healthy patient within 48 h of his second vaccination dose. Although a definitive causal relationship has yet to be determined, we came to this correlation because of the temporal association seen in our patient, secondary to the second dose of vaccination. Furthermore, we also suspect an autoimmune mechanism as the cause of cardiac injury, augmented by the increased vaccine reactogenicity seen in younger patients.

3.
Magn Reson Imaging ; 84: 132-134, 2021 12.
Article in English | MEDLINE | ID: covidwho-1506958

ABSTRACT

Perimyocarditis is a well-known acute inflammation of the pericardium and the underlying myocardium. Most commonly perimyocarditis is of viral aetiology, specifically the coxsackie B virus. However, nowadays SARS-CoV-2 associated with COVID-19 infections has emerged as a potential rare cause of perimyocarditis. This case report will demonstrate a case of a young female with perimyocarditis as diagnosed by magnetic resonance imaging (MRI) accompanied by antigens indicating a past COVID-19 infection. Clinical status as well as Findings at MRI, echocardiography and lab results will be reviewed.


Subject(s)
COVID-19 , Myocarditis , Echocardiography , Female , Humans , Myocarditis/diagnostic imaging , Myocardium , SARS-CoV-2
4.
Anaesthesist ; 70(2): 121-126, 2021 Feb.
Article in German | MEDLINE | ID: covidwho-1453674

ABSTRACT

A 59-year-old male patient was admitted to hospital diagnosed with moderate pneumonia associated with COVID-19. Upfront treatment with hydroxychloroquine and azithromycin was started. Due to a clinical deterioration (ARDS, circulatory shock) and greatly increased inflammation markers 6 days after admission, a cytokine storm was suspected and off-label treatment with the IL­6 receptor antagonist tocilizumab was initiated. Subsequently there was a dramatic rise of D­dimers indicating pulmonary intravascular coagulopathy and respiratory insufficiency worsened. After a second dose of tocilizumab was administered severe perimyocarditis with cardiac arrhythmia, hemodynamic instability and ST elevation occurred. Shortly afterwards the patient died due to multiorgan failure. From our experience, exacerbation of COVID-19 following treatment with tocilizumab cannot be ruled out. Randomized controlled studies are necessary to further investigate the efficacy, safety and patient selection criteria for tocilizumab treatment in COVID-19.


Subject(s)
Antibodies, Monoclonal, Humanized/adverse effects , Antibodies, Monoclonal, Humanized/therapeutic use , Antiviral Agents/adverse effects , Antiviral Agents/therapeutic use , Blood Coagulation Disorders/etiology , COVID-19/drug therapy , Cytokine Release Syndrome/drug therapy , Myocarditis/etiology , Receptors, Interleukin-6/antagonists & inhibitors , Fatal Outcome , Humans , Male , Middle Aged , Multiple Organ Failure/etiology , Off-Label Use , Respiratory Distress Syndrome/etiology , Respiratory Insufficiency , Treatment Outcome
5.
Cureus ; 13(7): e16590, 2021 Jul.
Article in English | MEDLINE | ID: covidwho-1348772

ABSTRACT

Since the start of the pandemic, to date, around 180 million cases have been diagnosed with COVID-19 worldwide with an estimated 3.9 million death toll. Mass vaccination has taken place to control spread of infection with the most commonly used vaccines being Pfizer-BioNTech and Moderna. However, the adverse events associated with vaccination have not been fully investigated. Of concern are some serious cardiovascular events such as myocarditis, pericarditis or perimyocarditis development post-vaccination. In this report, we present an unusual case of acute perimyocarditis and pericardial effusion 10 days following the second dose of Moderna COVID-19 vaccination in Qatar. At the time of presentation, the patient presented with non-specific symptoms of headache, diarrhea, vomiting, lethargy and dehydration. COVID-19 polymerase chain reaction (PCR) was negative. Once admitted to the emergency department, she started to deteriorate with very low blood pressure readings reaching 40/33 mmHg which was treated with aggressive fluid resuscitation. After 5.5 liters of intravenous fluids, echocardiography and electrocardiogram (ECG) were performed. Findings were consistent with pericardial effusion, signs of impending cardiac tamponade and acute perimyocarditis. Cardiac biomarkers including troponin T and pro-brain natriuretic peptide (BNP) were elevated. Hospital course was complicated with cardiac arrest, acute kidney injury, disseminated intravascular coagulation (DIC) and hemodynamic instability. Eventually, the patient recovered after a three-week hospital stay and was discharged on non-steroidal anti-inflammatory medication (NSAIDs). This case report highlights the hospital course and outcome linking the second dose of Moderna vaccination and the development of perimyocarditis.

SELECTION OF CITATIONS
SEARCH DETAIL